Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 132, NWS JSJ

October 30, 2011

NWS JSJ issued this small craft advisory at Oct 30, 2011, 3:12 PM CDT. It took effect at Oct 31, 2011, 8:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 3:12 PM CDT (20:12 UTC)
In effect from
Oct 31, 2011, 8:00 AM CDT
Expired
Oct 31, 2011, 3:32 AM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WHCA72 TJSJ 302012
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
412 PM AST SUN OCT 30 2011

...COMBINATION OF NORTH SWELLS AND INCREASING WINDS WILL IMPACT
THE ATLANTIC OFFSHORE WATERS BY MONDAY MORNING...BEFORE FADING
EARLY TUESDAY MORNING.

AMZ710-310415-
/O.NEW.TJSJ.SC.Y.0132.111031T1300Z-111101T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
412 PM AST SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 3 AM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 3 AM AST
TUESDAY DUE TO INCREASING NORTH SWELLS. 


WINDS AND WAVES: SEAS 5 TO 7 FEET IN NORTH SWELLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
418 
WHCA72 TJSJ 310237
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1037 PM AST SUN OCT 30 2011

...COMBINATION OF NORTH SWELLS AND INCREASING EASTERLY TRADE WINDS
WILL IMPACT THE ATLANTIC OFFSHORE WATERS BY MONDAY MORNING...BEFORE
FADING EARLY TUESDAY MORNING.

AMZ710-311045-
/O.CON.TJSJ.SC.Y.0132.111031T1300Z-111101T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1037 PM AST SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
3 AM AST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 3 AM
AST TUESDAY DUE TO INCREASING WINDS AND SEAS.  

WINDS AND WAVES: SEAS 5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
474 
WHCA72 TJSJ 310832
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
432 AM AST MON OCT 31 2011

...SEAS HAVE DROPPED BELOW 7 FEET...



AMZ710-310945-
/O.CAN.TJSJ.SC.Y.0132.111031T1300Z-111101T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
432 AM AST MON OCT 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:00 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 30, 2:00 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
300 PM AST SUN OCT 30 2011

.SYNOPSIS...AN ELONGATED UPPER LEVEL RIDGE TO THE NORTH THROUGH
NORTHEAST OF THE LOCAL AREA AND TUTT TO THE SOUTH...WILL RESULT
IN A SERIES OF DISTURBANCES MOVING ACROSS THE AREA DURING THE NEXT
FEW DAYS. ON THURSDAY AND FRIDAY... GFS IS SHOWING AN INCREASE IN UNSETTLED
CONDITIONS...AS A MID TO UPPER LEVEL TROUGH BECOMES LOCATED JUST
WEST OF THE LOCAL AREA.

&&

.DISCUSSION...MOISTURE IS EXPECTED TO BE MOSTLY SHALLOW OVER THE
NEXT FEW DAYS WITH A FEW INSTANCES OF DEEPER MOISTURE ON MONDAY
DURING THE DAY. FOR TUESDAY...FORECAST SOUNDINGS SHOW PATCHES OF
MUCH DRIER AIR DURING THE EARLY MORNING HOURS...BUT INCREASING
DURING THE DAY...WITH A CONSIDERABLE INCREASE IN MOISTURE AND
INSTABILITY FOR LATE WEDNESDAY INTO FRIDAY.

GFS ALSO SHOWS DECENT DIVERGENCE ALOFT FOR THURSDAY AND FRIDAY. SO
AT THIS TIME WE ARE EXPECTING PASSING SHOWERS WITH AFTERNOON
CONVECTION FOR THE NEXT FEW DAYS. THE PASSING SHOWERS AND
DEVELOPING SHOWERS MAY BE MORE NUMEROUS ON MONDAY THAN HAS BEEN
THE CASE THE LAST FEW DAYS...GIVEN THE FACT THAT DEEPER MOISTURE
IS EXPECTED ACROSS THE AREA DURING THE DAY TOMORROW.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS ALL
TAF SITES THROUGH THE FORECAST PERIOD. HOWEVER...MVFR OR EVEN IFR
CONDITIONS ARE EXPECTED AT TJMZ UNDER SHRA/TSRA UNTIL AROUND 30/22Z.
THERE IS ALSO A CHANCE OF MVFR CIGS IN PASSING SHRA ACROSS
TIST/TISX AND TNCM/TKPK THROUGH AT LEAST 31/12Z. MAINLY EAST TO
EAST NORTHEAST WINDS WILL CONTINUE BETWEEN 10 AND 15 KTS AT THE
SURFACE.

&&

.MARINE...EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 7 FEET OR
LESS ACROSS THE REGIONAL WATERS THROUGH TUESDAY. SMALL BOAT
OPERATORS SHOULD EXERCISE CAUTION ACROSS THE LOCAL OFF SHORE
ATLANTIC AND CARIBBEAN WATERS AND THE MONA AND ANEGADA PASSAGES
TODAY. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT ON MONDAY AT 9
AM FOR SEAS UP TO 7 FEET ACROSS THE ATLANTIC OFFSHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  86  75  85 /  40  50  30  40
STT  78  86  77  86 /  40  50  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10/25
Hazardous weather outlook, Oct 30, 5:20 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
620 AM AST SUN OCT 30 2011

AMZ710>745-PRZ001>013-311030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
620 AM AST SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER CONDITIONS ARE EXPECTED NEXT WEEK...AS A MID TO
UPPER LEVEL TROUGH AND ITS ASSOCIATED MOISTURE MOVES ACROSS THE
LOCAL REGION. THIS FEATURE WILL ENHANCE CONVECTION ACROSS PUERTO
RICO AND ADJACENT ISLANDS...ESPECIALLY IN THE SECOND HALF OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-311030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
620 AM AST SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER CONDITIONS ARE EXPECTED NEXT WEEK...AS A MID TO
UPPER LEVEL TROUGH AND ITS ASSOCIATED MOISTURE MOVES ACROSS THE LOCAL
REGION. THIS FEATURE WILL ENHANCE CONVECTION ACROSS U.S. VIRGIN
ISLANDS AND SURROUNDING COASTAL WATERS...ESPECIALLY IN THE SECOND
HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 1:22 PM CDTAreal Flood AdvisoryJSJ5 hr

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.